MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX; SURGICAL MESH
Catalog Number 0115320
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Unspecified Infection (1930); Hernia (2240)
Date of Event 07/10/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-may-2013) is considered to be a best estimate.This mdr represents the 3dmax mesh (device #2).An additional supplemental emdr was submitted to represent the 3dmax mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2013 ¿ patient was diagnosed with bilateral inguinal hernia thereby underwent laparoscopic repair with the implant of 3dmax mesh (device #1 ¿ left, device #2 ¿ right).Per op notes, ¿on left, inguinal hernia was taken down and a medium 3dmax mesh (device #1) was placed and secured to the cooper ligament and epigastric vessels.On right, a 3dmax mesh (device #2) was placed as a similar fashion of left and tacked.¿ (b)(6) 2013 -patient had chronic groin pain thereby underwent open repair with the removal of tacks.Per op notes, ¿on the right side, the tacks were unscrewed and removed.On left, thickened mesh (device #1) was noted.¿ (b)(6) 2014 ¿ patient was diagnosed with bilateral recurrent inguinal hernia and inguinodynia thereby underwent open repair with the partial removal of mesh (device #1, #2).Per op notes, ¿on right, laparoscopic mesh (device #2) in the preperitoneal space linear segment was removed and shouldice repair was done using sutures.Exact same procedure was done on left side and mesh (device #1) was removed.Then, the abdominal wall infection was noted.¿ (b)(6) 2015 ¿ patient was diagnosed with bilateral inguinodynia, bilateral nerve entrapment thereby underwent laparoscopic repair with removal of mesh (device #1, #2).Per op notes, ¿on both sides, lateral femoral cutaneous, femoral branch and genital branch were lysed and freed up.A small of mesh (device #1, #2) was densely adherent and ingrown in sac was left and major part of mesh (device #1, #2) were excised completely.¿.

Brand Name
3DMAX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22662995
Report Number1213643-2025-00690
Device Sequence Number3702320
Product Code FTL
UDI-Device Identifier00801741030758
UDI-Public(01)00801741030758(17)180528(10)HUXE0471
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2018
Device Catalogue Number0115320
Device Lot NumberHUXE0471
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2025
Initial Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient SexMale